Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 76, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Nov 2, 2018, 11:05 AM EDT for Franklin County, Madison County, Pickaway County, Ohio. It took effect at Nov 2, 2018, 4:24 PM EDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2018, 11:05 AM EDT (15:05 UTC)
- In effect from
- Nov 2, 2018, 4:24 PM EDT
- Expired
- Nov 3, 2018, 10:42 PM EDT
- In force
- 30 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, OH, Madison County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Darby Creek at Darbyville (DBVO1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
000
WGUS41 KILN 021505
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1105 AM EDT Fri Nov 2 2018
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Big Darby Creek at Darbyville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC049-097-129-030304-
/O.NEW.KILN.FL.W.0076.181102T2024Z-181103T1312Z/
/DBVO1.1.ER.181102T2024Z.181103T0000Z.181103T0712Z.NO/
1105 AM EDT Fri Nov 2 2018
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Big Darby Creek at Darbyville
* from this afternoon to Saturday morning.
* At 10 AM the stage was 9.3 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this afternoon and
continue to rise to near 10.3 feet by this evening. The river will
fall below flood stage by early Saturday morning.
* At stages near 10 feet, lowland flooding occurs along Big Darby
Creek in Madison, Franklin and Pickaway Counties.
&&
LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
3958 8296 3969 8318
$$6 follow-up statements
250
WGUS81 KILN 030141
FLSILN
Flood Statement
National Weather Service Wilmington OH
940 PM EDT Fri Nov 2 2018
...The Flood Warning continues for the following rivers...
Big Darby Creek at Darbyville
OHC049-097-129-030940-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181103T1500Z/
/DBVO1.1.ER.181103T0025Z.181103T0600Z.181103T0900Z.NO/
940 PM EDT Fri Nov 2 2018
...Flooding now expected to continue until Saturday morning...
The Flood Warning continues for
The Big Darby Creek at Darbyville
* until Saturday morning.
* At 9 PM the stage was 10.0 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.1 feet by midnight
tonight. The river will then fall below flood stage Saturday morning.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby
Creek in Madison, Franklin and Pickaway Counties.
&&
LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
3958 8296 3969 8318
$$497
WGUS81 KILN 030511
FLSILN
Flood Statement
National Weather Service Wilmington OH
111 AM EDT Sat Nov 3 2018
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
Big Darby Creek at Darbyville
OHC129-031311-
/O.EXT.KILN.FL.W.0073.000000T0000Z-181103T2300Z/
/CRCO1.1.ER.181103T0048Z.181103T0600Z.181103T1700Z.NO/
111 AM EDT Sat Nov 3 2018
...Flooding now expected to continue until this evening...
The Flood Warning continues for
The Scioto River at Circleville
* until this evening.
* At 12 AM the stage was 15.3 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.5 feet early this morning. The river will fall below flood stage by this evening.
* At stages near 15.0 feet, Low-lying agricultural and bottom land
becomes flooded, while flooding begins along Island and Canal Roads.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$
OHC049-097-129-031311-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181103T1630Z/
/DBVO1.1.ER.181103T0025Z.181103T0600Z.181103T1030Z.NO/
111 AM EDT Sat Nov 3 2018
...Flooding now expected to continue until this afternoon...
The Flood Warning continues for
The Big Darby Creek at Darbyville
* until this afternoon.
* At 12 AM the stage was 10.2 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.3 feet early this morning.
The river will fall below flood stage by this afternoon.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby
Creek in Madison, Franklin and Pickaway Counties.
&&
LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
3958 8296 3969 8318
$$178
WGUS81 KILN 030947
FLSILN
Flood Statement
National Weather Service Wilmington OH
547 AM EDT Sat Nov 3 2018
...The Flood Warning continues for the following rivers...
Big Darby Creek at Darbyville
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
OHC129-031746-
/O.CON.KILN.FL.W.0073.000000T0000Z-181103T2300Z/
/CRCO1.1.ER.181103T0048Z.181103T0730Z.181103T1700Z.NO/
547 AM EDT Sat Nov 3 2018
The Flood Warning continues for
The Scioto River at Circleville
* until this evening.
* At 4 AM the stage was 15.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by this
evening.
* At stages near 16.0 feet, Lowland flooding continues along the river
and about one foot of water can be expected along portions of Island
Road.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$
OHC049-097-129-031746-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181103T2304Z/
/DBVO1.1.ER.181103T0025Z.181103T0900Z.181103T1704Z.NO/
547 AM EDT Sat Nov 3 2018
...Flooding now expected to continue until this evening...
The Flood Warning continues for
The Big Darby Creek at Darbyville
* until this evening.
* At 5 AM the stage was 10.4 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will fall to below flood stage by this
evening.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby
Creek in Madison, Franklin and Pickaway Counties.
&&
LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
3958 8296 3969 8318
$$610
WGUS81 KILN 031716
FLSILN
Flood Statement
National Weather Service Wilmington OH
116 PM EDT Sat Nov 3 2018
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
Big Darby Creek at Darbyville
OHC129-040115-
/O.EXT.KILN.FL.W.0073.000000T0000Z-181106T0400Z/
/CRCO1.1.ER.181103T0048Z.181103T2100Z.181105T2200Z.NO/
116 PM EDT Sat Nov 3 2018
...Flooding now expected to continue until Monday evening...
The Flood Warning continues for
The Scioto River at Circleville
* until Monday evening.
* At 1 PM the stage was 15.9 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and forecast to continue.
* The river will continue rising to near 16 feet by this afternoon.
The river will then fall below flood stage by Monday afternoon.
* At stages near 16 feet, lowland flooding continues along the river
and about one foot of water can be expected along portions of Island
Road.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$
OHC049-097-129-040115-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181104T0900Z/
/DBVO1.1.ER.181103T0025Z.181103T1300Z.181104T0300Z.NO/
116 PM EDT Sat Nov 3 2018
...Flooding now expected to continue until late tonight...
The Flood Warning continues for
The Big Darby Creek at Darbyville
* until late tonight.
* At 1 PM the stage was 10.4 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and forecast to continue.
* The river crested this morning and will continue to fall below
flood stage by tonight.
* At stages near 10 feet, lowland flooding begins to recede along
Big Darby Creek in Madison, Franklin and Pickaway Counties.
&&
LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
3958 8296 3969 8318
$$
KK562
WGUS81 KILN 032207
FLSILN
Flood Statement
National Weather Service Wilmington OH
607 PM EDT Sat Nov 3 2018
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
Big Darby Creek at Darbyville
OHC129-040606-
/O.CON.KILN.FL.W.0073.000000T0000Z-181106T0400Z/
/CRCO1.1.ER.181103T0048Z.181103T1930Z.181105T2200Z.NO/
607 PM EDT Sat Nov 3 2018
The Flood Warning continues for
The Scioto River at Circleville
* until Monday evening.
* At 5 PM the stage was 15.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.9 feet this evening. The
river will fall below flood stage Monday afternoon.
* At stages near 16.0 feet, Lowland flooding continues along the river
and about one foot of water can be expected along portions of Island
Road.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$
OHC049-097-129-040606-
/O.CON.KILN.FL.W.0076.000000T0000Z-181104T0900Z/
/DBVO1.1.ER.181103T0025Z.181103T1300Z.181104T0300Z.NO/
607 PM EDT Sat Nov 3 2018
The Flood Warning continues for
The Big Darby Creek at Darbyville
* until late tonight.
* At 5 PM the stage was 10.3 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage tonight.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby
Creek in Madison, Franklin and Pickaway Counties.
&&
LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
3958 8296 3969 8318
$$554
WGUS81 KILN 040242
FLSILN
Flood Statement
National Weather Service Wilmington OH
1042 PM EDT Sat Nov 3 2018
...The Flood Warning is cancelled for the following rivers...
Big Darby Creek at Darbyville
OHC049-097-129-040312-
/O.CAN.KILN.FL.W.0076.000000T0000Z-181104T0900Z/
/DBVO1.1.ER.181103T0025Z.181103T1300Z.181104T0133Z.NO/
1042 PM EDT Sat Nov 3 2018
The Flood Warning is cancelled for
The Big Darby Creek at Darbyville
* At 10 PM the stage was 9.9 feet.
* The river fell below flood stage tonight and will continue to fall.
* Flood stage is 10 feet.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby
Creek in Madison, Franklin and Pickaway Counties.
&&
LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
3958 8296 3969 8318
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 2, 6:56 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 2, 6:56 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 656 AM EDT Fri Nov 2 2018 .SYNOPSIS... Low pressure will move northeast of the region this morning, with a cold front bringing cooler conditions to the area. However, chances for rain will persist through Saturday morning, as a trough of low pressure slowly moves through the area. As high pressure develops east of the region over the weekend, a warming trend will begin heading into next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Heavier precipitation has ended across the forecast area early this morning, but wet conditions are not yet finished. A surface trough axis is still passing through the region -- and in fact, as of 0725Z, it was basically sitting right on top of the KILN radar (visible as a fine line). The tight pressure gradient currently over the CWA has led to some gusty winds as well -- as high as 30 knots at times, including here at KILN. In terms of precipitation, model soundings suggest that moisture is now limited to the lowest 5kft of the atmosphere, so it is no surprise that rain has been more drizzly than showery over the past several hours. The forecast grids have been trended this way as well -- drizzle with little accumulation through the early to mid morning hours. Winds are shifting to the NW behind the trough axis, which should lead to the advection of some lower theta-e air over the course of the day. However, this will also lead to some steepening low-level lapse rates, with weak / shallow instability developing. Not surprisingly, some of the convective-allowing models are developing spotty showers by mid to late afternoon -- not great in coverage or intensity, but enough to add in some low-end PoPs CWA-wide by 21Z. Additional precipitation chances later in the night will be covered below. With cold advection and copious cloud cover, it will not be a good day for diurnal heating, with temperatures not expected to rise much from morning values. Max temps are forecast to be in the mid to upper 40s -- around 10 degrees below normal. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... On the heels of the trough and surface low moving through the area early Friday morning, yet another compact shortwave trough will move into the Ohio Valley on Friday night. As mentioned in the near term discussion, there will be an ongoing chance of some spotty diurnal showers heading into Friday evening. After sunset, the approach of the trough will modify the air mass a little more, with a significant cooling at 700mb. Model soundings reflect this by developing steel lapse rates through a deeper layer than during the afternoon, and the QPF response suggests greater chances for precipitation than previously expected out of this system. This will be particularly true in central Ohio (and points east from there) in the 00Z-09Z time frame. PoPs have been increased here, and could need to be increased further if another set of model runs suggests this scenario will hold up. Though clouds will likely persist well into the overnight period (even where rain is not occurring) the continued cold advection will lead to a big drop in min temps, with near-freezing conditions in the NW CWA and mid to upper 30s elsewhere. A break from the troughing will arrive behind the compact shortwave on Saturday, as height rises signal the eastward progression of a flat mid-level ridge. A narrow wedge of high pressure will also extend northward into the Ohio Valley on Saturday from the Carolinas, With winds eventually switching to southerly in the boundary layer on its back side. This sets up Saturday as a transition day -- not quite firmly in the warm advection, but with subsidence and clearing skies leading to slightly warmer conditions (lower to mid 50s, a rise of a few degrees from Friday). && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Surface high will move off to the east Saturday night. Some weak isentropic lift to our northwest should keep any low chance of showers there. Lows will range from the upper 30s to the lower 40s. Return flow ahead of a cold front to our west will set up through the day on Sunday. Moisture transport ahead of this system may spread some showers into our western zones during the mid to late afternoon hours. Highs will warm into the upper 50s to the lower 60s. A surface low will lift northeast from the central Plains into the western Great Lakes Sunday night into Monday. As a it does, a aforementioned cold front will weaken as tries to push east into our area. Some model differences remain as to how much moisture/forcing will make it into our area with this feature so will continue with chance PoPs Sunday night into early Monday. Lows Sunday night will generally be in the upper 40s. Highs on Monday will be in the upper 50s to mid 60s. A more potent weather system is forecast to affect the Great Lakes and Ohio Valley as we head into Monday night through Tuesday night. This period will feature a strong low level jet ahead of a cold front as deepening low pressure moves through the region. PoPs will ramp up from west to east Monday night and will continue into Tuesday ahead of the front. There will likely be enough instability for a chance of thunderstorms. This system will have to be watched as SHREB3 parameters are hinting at the possibility of a low CAPE/high shear QLCS, which may bring the potential for some severe weather. It is too far out at this time, so will not mention in the HWO, but we will monitor, and if confidence increases, will update the HWO accordingly. After lows in the 50s Monday night, highs will warm into the lower to mid 60s on Tuesday despite widespread pcpn. Lows will fall into the 40s Tuesday night in the wake of the cold front. Pcpn should exit off to the east/northeast by Wednesday with decreasing clouds expected from southwest to northeast. It will be cooler with highs in the lower to mid 50s. Surface high pressure is forecast to build into the region Wednesday night into Thursday. Dry weather and cool temperatures will occur. Lows in the 30s Wednesday night will give way to highs in the mid 40s north to the lower 50s south on Thursday. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Some patchy drizzle continues to affect the TAF sites early this morning, with brief MVFR visibilities occurring. Otherwise, the main story for the rest of the day will be persistent MVFR ceilings (with some occasional IFR ceilings during the morning hours as well). Winds have generally died down, and settled at about 10 knots from the northwest. Generally quieter conditions are expected as the day progresses, with the aforementioned MVFR ceilings remaining in place. It does appear that there will be a chance of some disorganized showers developing during the mid to late afternoon, with a better chance of rain at the Columbus TAF sites after sunset. Not expecting any big aviation impact from these, especially since some MVFR clouds should still be in place, but some MVFR visibilities will be possible with the rain. Ceilings should finally begin to scatter out late Friday night and into Saturday morning, with VFR conditions expected Saturday. OUTLOOK...MVFR conditions are possible Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...Hatzos SHORT TERM...Hatzos LONG TERM...Hickman AVIATION...Hatzos
Hazardous weather outlook, Nov 2, 3:37 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 337 AM EDT Fri Nov 2 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030745- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 337 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:41 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| Nov 1, 9:10 PM EDT | Special Weather Statement | ILN | Highland | 35 min |
| Nov 1, 9:42 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Nov 1, 10:49 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| Nov 1, 10:51 PM EDT | Areal Flood Warning | ILN | Greene, Warren | 41 hr |
| Nov 2, 12:22 AM EDT | River Flood Warning | ILN | Pickaway | 59 hr |
| Nov 2, 2:36 AM EDT | River Flood Warning | ILN | Shelby | 11 hr |
| Nov 2, 2:36 AM EDT | River Flood Warning | ILN | Hamilton | 11 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.